Jump to content
CrazyBoards.org

Maybe this is a stupid question........


Recommended Posts

100 mg is actually kind of low. It is the dose hubby is currently on, but once he has a big episode like he did last year (and the year before) he is usually fine for quite a while, so this will most likely work until things ramp up again. Then I am sure he will have to increase dosage. But since he is actually med compliant and is have very little side effect issues, I think he will be more than happy to take more if he needs it.

Just call your doc and explain your condition. Go up on the dosage slowly to keep from having problems.

Link to comment
Share on other sites

How do you "get out" of a mixed state? Do you just have to wait it out? Can you take something? I'm kinda new to this whole bipolar thing, but from what everyone is describing, a mixed state is exactly what I'm in right now. I'm miserable!!! Thanks for any help!

Homesick

to stop an episode in its tracks short-term, one would take an anti-psychotic like seroquel or zyprexa

overall, your meds should be adjusted, may involve adjusting your mood stabilizer(s)

also, lamictal tends to be activating for some bps. could be the source of your mixed state. going up can work. but for others (like me), a stronger stabilizer can be added.

best,

7

Link to comment
Share on other sites

I guess it depends on the flavor of mixed episode, at least for me. If I am more manic, I can tell my pdoc that and we'll up the Zyprexa for a short time. If it is depressive or dysphoric, we'll up the Lex. We don't really mess with the Lamictal unless we have to, because he's trying to keep me on the lowest amount I can take of it. He wants Zyprexa to do most of the work. I'm not sure why. In any event, that is his game plan for me for when I get mixed.

And my periods usually make me mixed, so we cut out my periods by having me take birth control continuously and not skip a week for a period. My gyn says this is safe and a good way to control my moods.

Good luck with stopping those dreaded mixed episodes. They're the worst of BP land!

Loon

Link to comment
Share on other sites

- By the nature of BP, you would naturally come out of a mixed state eventually. However, there is the risk of something bad happening during the mixed state, or having the mixed state switch to full mania or into depression.

- You should call your Pdoc first thing Monday to report your condition.

- Your pdoc might adjust yoour meds, or more likely if you are in a rough spot, would most likely rx an Anti-Psychotic like Seroquel, Zyprexa, Risperdal.

- It is INCORRECT to adjust Lamictal upwards expecting it to arrest a mixed state!!!! The length of time for increased dosage to reach steady state is more than a week. That is one reason why the AP's are used, they are fast acting.

- Also, the Pdoc may not increase your Lamictal just because of one mixed episode. Our meds will not totally keep the up/down episodes from happening. There will be break throughs, but we can expect them to be further apart and of less severity than if unmedicated. So, it may not make sense to have you overmedicated and dopey 80% of the time in attempt to be fully medicated for the occasional up/down episode that can be handled with a PRN med.

- 100mg of Lamictal is not unreasonable. The effective dosage is considered to be from 50mg - 400mg sometimes higher.

Hang in there, call your doc.

a.m.

Link to comment
Share on other sites

My hubby takes Lamictal. In the past he has tried Lithium and Depakote...which he hated.

Note to innocent bystanders: the fact Wifezilla's hubby hated Lithium and Depakote doesn't mean that they're bad meds overall or something. Don't get put off by someone else's reaction to particular meds.

Link to comment
Share on other sites

I have been trying to ride out this current mixed state and am exhausted. Reading about all of you calling your pdocs when this happens gives me hope that once I have medical insurance (within next couples months, soon as it's approved by the Board) I will have someone for help. Just using up the three month supply of lithium I have (1200mg/day) since I broke the stupid public clinic rules (missed two appointments, didn't call).

Mostly, I am afraid of the medicine adjutments here and there, but I suppose if that's what needed, so be it. I feel spoiled since lithium usually does the trick, has all these years, save for some serious mixed states every so often.

Mmm, just hijacked the thread, sorry! I was wondering the same, if people just suffer through or what. Glad someone else asked.

Link to comment
Share on other sites

I am REALLY pharmaceutically challenged, and so I take Tegretol as my mood stabalizer. But the thing that helps the crying jags, which often accompany my "mixed states" is a good old Klonopin

I can't take ANY of the atypicals--weird reactions--so tis a good thing the Tegretol seems to work for me.

Your mileage may vary--

I don't have the horrible mixed/hypo states I used to have, if I stay on my meds--but I am not the most interesting person you ever met, either. Can't have one without the other, in my world. Sigh--

china, the ever=boring, but consistently medicated

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...